Alert archive / Pennsylvania / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS State College, PA

January 15, 2025Somerset County, Pennsylvania

NWS State College, PA issued this winter storm warning at Jan 15, 2025, 1:18 PM EST for Somerset County, Pennsylvania. It took effect at Jan 16, 2025, 7:00 AM EST. It was in force for 22 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2025, 1:18 PM EST (18:18 UTC)
In effect from
Jan 16, 2025, 7:00 AM EST
Expired
Jan 17, 2025, 4:57 AM EST
In force
22 hr
Issued by
NWS State College, PA

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 4:00 PM ESTSNOW 2Friedens, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS41 KCTP 151818
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
118 PM EST Wed Jan 15 2025

PAZ033-161200-
/O.UPG.KCTP.WS.A.0003.250116T1200Z-250117T1200Z/
/O.NEW.KCTP.WS.W.0002.250116T1200Z-250117T1200Z/
Somerset-
Including the cities of Somerset
118 PM EST Wed Jan 15 2025

...WINTER STORM WARNING IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST 
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches across the higher terrain to the west of Route 219, with 
  lesser amounts farther east.

* WHERE...Somerset County.

* WHEN...From 7 AM Thursday to 7 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

PAZ004-005-161200-
/O.NEW.KCTP.WW.Y.0006.250116T1200Z-250117T1200Z/
/O.CON.KCTP.WW.Y.0005.000000T0000Z-250116T0000Z/
Warren-McKean-
Including the cities of Warren and Bradford
118 PM EST Wed Jan 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS 
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST 
FRIDAY...

* WHAT...For the first Winter Weather Advisory, lake effect snow 
  ends this evening. Additional snow accumulations up to one inch. 
  For the second Winter Weather Advisory, snow redevelops Thursday 
  morning. Additional snow accumulations between 2 and 3 inches 
  Thursday and Thursday night.

* WHERE...McKean and Warren Counties.

* WHEN...For the first Winter Weather Advisory, until 7 PM EST this 
  evening. For the second Winter Weather Advisory, from 7 AM 
  Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday evening and Thursday morning 
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

PAZ010-017-024-161200-
/O.NEW.KCTP.WW.Y.0006.250116T1200Z-250117T1200Z/
Elk-Clearfield-Cambria-
Including the cities of DuBois, Clearfield, Ridgway, St. Marys,
and Johnstown
118 PM EST Wed Jan 15 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST 
FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 3 
  inches with locally higher amounts near and to the south of Route 
  22.

* WHERE...Cambria, Clearfield, and Elk Counties.

* WHEN...From 7 AM Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Thursday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Banghoff
5 follow-up statements
026 
WWUS41 KCTP 160036
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
736 PM EST Wed Jan 15 2025

PAZ033-161245-
/O.CON.KCTP.WS.W.0002.250116T1200Z-250117T1200Z/
Somerset-
Including the cities of Somerset
736 PM EST Wed Jan 15 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM 
EST FRIDAY...

* WHAT...Heavy snow expected. Total accumulations between 3 and 6 
  inches, with the highest totals on Laurel Ridge on the western 
  edge of Somerset County.

* WHERE...Somerset County.

* WHEN...From 7 AM Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Thursday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

PAZ004-005-010-017-024-161245-
/O.CON.KCTP.WW.Y.0006.250116T1200Z-250117T1200Z/
Warren-McKean-Elk-Clearfield-Cambria-
Including the cities of Bradford, DuBois, Clearfield, Ridgway,
Warren, St. Marys, and Johnstown
736 PM EST Wed Jan 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 
AM EST FRIDAY...

* WHAT...Snow expected. Total accumulations between 2 and 4 inches, 
  with the highest totals on Laurel Ridge west of Johnstown.

* WHERE...Cambria, Clearfield, Elk, McKean, and Warren Counties.

* WHEN...From 7 AM Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Thursday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

KF
570 
WWUS41 KCTP 160834
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
334 AM EST Thu Jan 16 2025

PAZ033-162045-
/O.CON.KCTP.WS.W.0002.250116T1200Z-250117T1200Z/
Somerset-
Including the cities of Somerset
334 AM EST Thu Jan 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 
7 AM EST FRIDAY...

* WHAT...Heavy snow expected. Total accumulations between 3 and 7 
  inches, with the highest totals on Laurel Ridge on the western 
  edge of Somerset County.

* WHERE...Somerset County.

* WHEN...From 7 AM this morning to 7 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

PAZ004-005-010-017-024-162045-
/O.CON.KCTP.WW.Y.0006.250116T1200Z-250117T1200Z/
Warren-McKean-Elk-Clearfield-Cambria-
Including the cities of St. Marys, Bradford, Clearfield, DuBois,
Warren, Ridgway, and Johnstown
334 AM EST Thu Jan 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING 
TO 7 AM EST FRIDAY...

* WHAT...Snow expected. Total accumulations between 2 and 3 inches, 
  with slightly higher totals on the hill tops of Cambria and Warren 
  Counties.

* WHERE...Cambria, Clearfield, Elk, McKean, and Warren Counties.

* WHEN...From 7 AM this morning to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Thursday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
897 
WWUS41 KCTP 161737
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1237 PM EST Thu Jan 16 2025

PAZ033-171200-
/O.CON.KCTP.WS.W.0002.000000T0000Z-250117T1200Z/
Somerset-
Including the cities of Somerset
1237 PM EST Thu Jan 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Snow, falling moderate to heavy at times. Additional snow 
  accumulations between 2 and 6 inches with the higher amounts 
  occurring on the ridges to the west of Route 219. Winds gusting 
  between 25 and 35 mph at times.

* WHERE...Somerset County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the  Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

PAZ004-005-010-017-024-171200-
/O.CON.KCTP.WW.Y.0006.000000T0000Z-250117T1200Z/
Warren-McKean-Elk-Clearfield-Cambria-
Including the cities of Warren, Ridgway, Johnstown, St. Marys,
DuBois, Clearfield, and Bradford
1237 PM EST Thu Jan 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Snow expected. Total accumulations between 2 and 3 inches, 
  with slightly higher amounts on the ridge tops of Cambria and 
  Warren Counties.

* WHERE...Cambria, Clearfield, Elk, McKean, and Warren Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Thursday evening and Friday morning 
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert
444 
WWUS41 KCTP 170245
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
945 PM EST Thu Jan 16 2025

PAZ033-171200-
/O.CON.KCTP.WS.W.0002.000000T0000Z-250117T1200Z/
Somerset-
Including the cities of Somerset
945 PM EST Thu Jan 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Snow. Additional snow accumulations up to two inches. Winds 
  gusting as high as 35 mph.

* WHERE...Somerset County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions can 
be obtained by calling 5 1 1.

&&

$$

PAZ004-005-010-017-024-171200-
/O.CON.KCTP.WW.Y.0006.000000T0000Z-250117T1200Z/
Warren-McKean-Elk-Clearfield-Cambria-
Including the cities of DuBois, Warren, Bradford, St. Marys,
Johnstown, Clearfield, and Ridgway
945 PM EST Thu Jan 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Snow. Additional snow accumulations of a coating to one 
  inch.

* WHERE...Cambria, Clearfield, Elk, McKean, and Warren Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert
553 
WWUS41 KCTP 170957
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
457 AM EST Fri Jan 17 2025

PAZ033-171100-
/O.CAN.KCTP.WS.W.0002.000000T0000Z-250117T1200Z/
Somerset-
Including the cities of Somerset
457 AM EST Fri Jan 17 2025

...WINTER STORM WARNING IS CANCELLED...

The snow has become lighter. Any additional accumulations will be 
minor. Use caution on any roads that remain snow covered.

$$

PAZ004-005-010-017-024-171100-
/O.CAN.KCTP.WW.Y.0006.000000T0000Z-250117T1200Z/
Warren-McKean-Elk-Clearfield-Cambria-
Including the cities of Ridgway, Clearfield, St. Marys, Warren,
DuBois, Johnstown, and Bradford
457 AM EST Fri Jan 17 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has become lighter. Any additional accumulations will be 
minor. Use caution on any roads that remain snow covered.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 11:37 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 15, 11:37 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
1137 AM EST Wed Jan 15 2025

.SYNOPSIS...
* Lake effect ends later today as winds turns more Southwesterly
* A Clipper and upslope snow will follow for Thurs and Thurs
  night
* Light mixed precip Sat
* Very cold/hazardous cold arctic blast next week, extreme cold
  possible

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Cold Weather Advisory has ended the past hour across Somerset
and Cambria Counties, but wind chill values are still in the
single digits below and above zero respectively across the
Laurel Highlands and Central/Northern Mtns. Wind chills have
poked above 10F across much of the Susq Valley this midday hour
thanks to abundant sunshine and little or no snow cover.

Mean LLVL winds will back slightly as we progress through the
rest of the day, but shallow/cold stratocu will persist into
early this evening with persistent -shsn and additional light
accumulation of around one inch over the NW Mtns near and to the
West of KBFD (through Warren County) and near and south of JST
in the Laurel Highlands.

Mostly sunny to sunny conditions will be found across the
Central Ridge and Valley Region of the state.

As vertical mixing increases another 200-300M in depth, the
Westerly breeze will freshen by another 5-10 kts with gusts in
the upper teens to mid 20kt range.

Max temps stay in the mid teens in the Laurels, but do get into
the 20s elsewhere. The bigger cities of the SE could get to
30F, but likely fall short of the melting mark.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/...
The flow backs to the WSW this evening, and should lift the bulk
of the snow showers north of the region. A last-gasp of a band
of snow is a usual kind of thing as warm advection starts, and
the latest meso models hint at this. Will just keep high-chc
PoPs in the nrn tier until 06Z. We should be good allowing the
advy in the NW to die off at 00Z, as just a dusting is expected
there in the evening. A brief time of clearing is possible
tonight, mainly in the S & E. But, the clouds from a Clipper
zipping in across the Great Lakes will be arriving before dawn.
A few flakes may even hit the ground in the wrn highlands around
sunrise. Expect the lift generated by weak warm advection and a
45KT LLJet to generate a widespread snowfall. But, the moisture
is rather limited, thanks to the only moisture source being the
lakes. It doesn't take much to build up with 17-18:1 SLRs,
though. The main shot of light snow should be winding down over
the bulk of the CWA by sunset. But, the lingering upslope flow
and lake influence could drop a total of 6+" in Somerset Co.
This is a solid advy for them, but the snow intensity and
duration is still questionable. Advy may eventually be necessary
in Cambria CO, too thanks to the upslope snows lasting all of
Thurs night. Have posted a winter storm watch for Somerset at
this point, thinking that the highest elevations there might be
enough to squeeze out just a little more than in most of Cambria
Co (where 3-4" seems most likely). Will allow later shifts to
get more precise on numbers and hoist any advys or warnings for
Thurs/night. The far NW (Warren Co) is on track to get another
2-4" from the looks of this system and it's 24hrs worth of light
snow. But, we'll hold off on posting an advy just yet
considering they still have the current one running and the
uncertainty of the 3+" accums. Again, high SLRs should make it
easier - but not a slam dunk like Somerset looks to be.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A brief break in precip comes on Friday as the inversion lowers,
the flow backs and heights aloft rise slightly. 8H temps rise
from -12C at 12Z Fri to 0C in JST by 00Z. Everyone in the CWA
should get to 30F, with some in the SE taking a run at 40F.

All medium range guidance tracks a cold front through Central
PA Sat PM. A decent plume of pre-frontal moisture overrunning
residual low level cold air should result in light precipitation
Saturday. Thermal profiles look cold enough for snow to start,
with a change to rain over the southern counties. Latest EPS
plumes support accumulations generally in the 1-3 inch range
Saturday, with the greatest amounts where orographic enhancement
is best over the NW Mtns and the least snow over the Lower Susq
Valley.

Precipitation should taper off Sat night as the front exits the
area. However, some model guidance forms a wave of low pressure
along the slowing front. If this were to occur, a second period
of snow/rain is possible over Southern PA Sunday. The 18Z EPS
plumes only support POPS in the 30-40pct range over Southern PA,
but a few wetter members translate to an outside chance of
several inches of snow.

The main focus for early next week is on a likely arctic
outbreak, as a deep upper trough and chunk of anomalously cold
air pivots southward across the region. Mean 850mb temps dip to
around -25C, which would translate to daytime highs in the
single digits to low teens by Tuesday. The combination of the
cold and winds in the 10-15mph range appear likely to result in
dangerous wind chills Monday night through Tuesday. Current
guidance supports a moderate (60-80%) confidence on the entire
forecast area experiencing sub-zero winds chills by Tuesday
morning with the Allegheny Plateau in -10F to -25F range.

A westerly boundary layer flow, combined with a largely frozen
Lk Erie, should make lake effect a lesser concern early next
week. However, upslope flow should yield scattered snow showers
over the Alleghenies, especially Warren/Mckean counties.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
For the 15Z TAF update, look for MVFR CIGS and mainly MVFR vsbys
to persist through 00Z Thursday across the Wrn Mtns of PA and
TAF sites KBFD and KJST though strato cu bases should lift by
about 500 ft through the afternoon. VFR at the rest of Central
and Southern PA airfields through 12Z Thur.

By the early to mid evening hours winds at KJST and KBFD will
turn more West-Southwest, so orographic and lake effect snow
at both KJST and KBFD will dissipate/lift to the north.

All airfield should see VFR (95% confidence) from mid evening
(02Z) through the early to mid morning hours Thu (10-13Z) before
cigs and vsbys lower in advance of a clipper system with light
snow developing and targeting mainly Western and Southern PA
airfields.

Outlook...

Thu...Light snow with MVFR cigs and brief vsby reductions
possible across the central & western mountains.

Fri...Restrictions continue across the N/W.

Sat...Morning wintry mix possible, transitioning to rain/snow
in the afternoon. Reductions to IFR possible.

Sun...Lingering snow showers N/W, some potential for RA/SN mix
southeast.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 PM EST this evening for PAZ004-
005.
Winter Storm Watch from Thursday morning through Friday
morning for PAZ033.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Lambert/Dangelo
LONG TERM...Fitzgerald/NPB
AVIATION...Lambert/Martin
Hazardous weather outlook, Jan 15, 10:10 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1010 AM EST Wed Jan 15 2025

PAZ006-010>012-017>019-024>028-034>037-041-042-045-046-049>053-
056>059-063>066-161515-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Bedford-
Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1010 AM EST Wed Jan 15 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardously cold temperatures and wind chills are anticipated Monday
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-005-161515-
Warren-McKean-
1010 AM EST Wed Jan 15 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another plowable snow is expected Thursday and Thursday night.

Hazardous cold temperatures and wind chills are anticipated Monday
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ033-161515-
Somerset-
1010 AM EST Wed Jan 15 2025

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

Hazardous cold temperatures and wind chills are anticipated Monday
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jan 15, 11:19 AM EST, 1 hour 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
1119 AM EST Wed Jan 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             3 NW Lewis Run          41.90N 78.71W
01/15/2025  M7.0 Inch        McKean             PA   CO-OP Observer

            CO-OP Observer station BDFP1 Bradford 5SW.

0800 AM     Snow             2 NNW Scandia           41.94N 79.05W
01/15/2025  M6.1 Inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-4 Russell 4.7 W.

0500 AM     Snow             3 NE Seven Springs      40.06N 79.26W
01/15/2025  M4.8 Inch        Somerset           PA   Cocorahs

            Cocorahs station PA-SM-1 Hidden Valley 0.3
            ENE.

0800 AM     Snow             1 SW Confluence         39.80N 79.37W
01/15/2025  M4.0 Inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station CFLP1 Confluence 1
            SW.

0800 AM     Snow             2 ENE Seven Springs     40.04N 79.26W
01/15/2025  M3.5 Inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station HVJP1 Hidden Valley.

0700 AM     Snow             4 NNE Rew               41.95N 78.48W
01/15/2025  M2.8 Inch        McKean             PA   Cocorahs

            Cocorahs station PA-MC-1 Eldred 5.1 W.

0800 AM     Snow             1 N Russell             41.93N 79.14W
01/15/2025  M2.6 Inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-5 Russell 0.7 S.

0800 AM     Snow             Somerset                40.00N 79.08W
01/15/2025  M2.5 Inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station SMRP1 Somerset.

0826 AM     Snow             3 NNW Casselman         39.92N 79.24W
01/15/2025  M1.7 Inch        Somerset           PA   Cocorahs

            Cocorahs station PA-SM-6 Rockwood 4.3 W.

0700 AM     Snow             3 NNE Roulette          41.81N 78.14W
01/15/2025  M1.5 Inch        Potter             PA   Cocorahs

            Cocorahs station PA-PT-2 Roulette 1.8 NNE.

0600 AM     Snow             1 E Grampian            40.97N 78.59W
01/15/2025  M1.0 Inch        Clearfield         PA   CO-OP Observer

            CO-OP Observer station GRMP1 Grampian.

0657 AM     Snow             3 SW Everett            39.98N 78.41W
01/15/2025  M1.0 Inch        Bedford            PA   Cocorahs

            Cocorahs station PA-BD-6 Everett 3.4 SW.

0700 AM     Snow             Geistown                40.29N 78.87W
01/15/2025  M1.0 Inch        Cambria            PA   Cocorahs

            Cocorahs station PA-CM-11 Geistown.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:26 AM ESTWinter Storm WatchCTPSomerset10 hr
Jan 15, 1:18 PM ESTWinter Weather AdvisoryCTPCambria, Clearfield, Elk, McKean, Warren40 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.